Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 45, NWS Midland/Odessa, TX

April 18, 2008

NWS Midland/Odessa, TX issued this red flag warning at Apr 18, 2008, 3:02 PM CDT. It took effect at Apr 19, 2008, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2008, 3:02 PM CDT (20:02 UTC)
In effect from
Apr 19, 2008, 1:00 PM CDT
Expired
Apr 19, 2008, 10:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 182002
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
302 PM CDT FRI APR 18 2008

...A RED FLAG WARNING IS IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY 
FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO AND VAN HORN/
HIGHWAY 54 CORRIDOR FOR VERY WINDY AND DRY CONDITIONS ALONG WITH HIGH
FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON AND EVENING
FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS... 
NORTHWESTERN/WESTERN PERMIAN BASIN...UPPER TRANS PECOS...DAVIS 
MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR FOR VERY WINDY AND DRY 
CONDITIONS ALONG WITH VERY HIGH FIRE DANGER...

.RH RECOVERY WILL BE POOR ON SATURDAY MORNING ACROSS THE MOUNTAINS
AND ADJACENT PLAINS. ABOVE NORMAL TEMPERATURES AND A CONTINUED DRY
AIRMASS WILL DROP MINIMUM RH VALUES BELOW 10%. INCREASING WINDS
AND VERY DRY CONDITIONS WILL COMBINE TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING HOURS ACROSS
THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO AND VAN
HORN/HIGHWAY 54 CORRIDOR. CRITICAL FIRE WEATHER CONDITIONS ARE
LIKELY TO SPREAD EAST INTO THE WESTERN PERMIAN BASIN...UPPER TRANS
PECOS AND DAVIS MOUNTAINS ON SUNDAY.

NMZ114-115-TXZ258-191015-
/O.UPG.KMAF.FW.A.0041.080419T1800Z-080420T0300Z/
/O.NEW.KMAF.FW.W.0045.080419T1800Z-080420T0300Z/
/O.NEW.KMAF.FW.A.0042.080420T1800Z-080421T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
202 PM MDT FRI APR 18 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT
SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. 

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH ALONG WITH GUSTS NEAR 40
MPH AND MINIMUM RELATIVE HUMIDITIES BELOW 10% WILL RESULT IN 
CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON AND EVENING.
IN ADDITION...POOR OVERNIGHT RH RECOVERY IS EXPECTED THROUGH THE
WEEKEND.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY 
AFTERNOON AND EVENING FOR SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH
ALONG WITH GUSTS NEAR 50 MPH AND MINIMUM RELATIVE HUMIDITIES
BELOW 10%.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ057-191015-
/O.NEW.KMAF.FW.W.0045.080419T1800Z-080420T0300Z/
/O.NEW.KMAF.FW.A.0042.080420T1800Z-080421T0400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
302 PM CDT FRI APR 18 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT
SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. 

SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH ALONG WITH GUSTS NEAR 35
MPH AND MINIMUM RELATIVE HUMIDITIES BELOW 10% WILL RESULT IN 
CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON AND EVENING.
IN ADDITION...POOR OVERNIGHT RH RECOVERY IS EXPECTED THROUGH THE
WEEKEND.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY 
AFTERNOON AND EVENING FOR SOUTHWEST TO WEST WINDS OF 25 TO 30 MPH
ALONG WITH GUSTS NEAR 40 MPH AND MINIMUM RELATIVE HUMIDITIES BELOW
10%.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045-050-058>060-067-074-191015-
/O.NEW.KMAF.FW.A.0042.080420T1800Z-080421T0400Z/
GAINES-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-
WARD-DAVIS/APACHE MOUNTAINS AREA-
302 PM CDT FRI APR 18 2008

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

SOUTHWEST WINDS OF 20 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES
BELOW 10% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
3 follow-up statements
000 
WWUS84 KMAF 190925
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
425 AM CDT SAT APR 19 2008

...A RED FLAG WARNING IS IN EFFECT FROM 12 PM TO 9 PM MDT
SATURDAY FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO AND
VAN HORN/ HIGHWAY 54 CORRIDOR FOR VERY WINDY AND DRY CONDITIONS
ALONG WITH HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON AND
EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO
PLAINS...PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...UPPER TRANS
PECOS...DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR FOR VERY
WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH FIRE DANGER...

.RH RECOVERY WILL BE POOR THIS MORNING ACROSS THE MOUNTAINS AND
ADJACENT PLAINS. ABOVE NORMAL TEMPERATURES AND A CONTINUED DRY
AIRMASS WILL DROP MINIMUM RH VALUES TO NEAR 5%. INCREASING WINDS
AND VERY DRY CONDITIONS WILL COMBINE TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING HOURS ACROSS
THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO AND VAN
HORN/HIGHWAY 54 CORRIDOR. VERY HIGH FIRE DANGER IS EXPECTED. CRITICAL
FIRE WEATHER CONDITIONS ARE LIKELY TO SPREAD EAST INTO THE PERMIAN
BASIN...UPPER TRANS PECOS AND DAVIS MOUNTAINS ON SUNDAY.

NMZ114-115-TXZ057-258-192100-
/O.CON.KMAF.FW.W.0045.080419T1800Z-080420T0300Z/
/O.CON.KMAF.FW.A.0042.080420T1800Z-080421T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
425 AM CDT SAT APR 19 2008 /325 AM MDT SAT APR 19 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH ALONG WITH GUSTS NEAR 40
MPH AND MINIMUM RELATIVE HUMIDITIES NEAR 5% WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON AND EVENING.
VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED. IN ADDITION...POOR
OVERNIGHT RH RECOVERY IS EXPECTED THROUGH THE WEEKEND.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY
AFTERNOON AND EVENING FOR SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH
ALONG WITH GUSTS NEAR 50 MPH AND MINIMUM RELATIVE HUMIDITIES
NEAR 5%.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ046>048-051>053-061>063-068>070-192100-
/O.EXA.KMAF.FW.A.0042.080420T1800Z-080421T0400Z/
DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-ECTOR-MIDLAND-
GLASSCOCK-CRANE-UPTON-REAGAN-
425 AM CDT SAT APR 19 2008

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

SOUTHWEST WINDS OF 20 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES
NEAR 5% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING. VERY HIGH TO EXTREME FIRE DANGER IS
EXPECTED. 

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045-050-058>060-067-074-192100-
/O.CON.KMAF.FW.A.0042.080420T1800Z-080421T0400Z/
GAINES-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-
WARD-DAVIS/APACHE MOUNTAINS AREA-
425 AM CDT SAT APR 19 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

SOUTHWEST WINDS OF 20 TO 25 MPH AND MINIMUM RELATIVE HUMIDITY 
NEAR 5% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING. VERY HIGH TO EXTREME FIRE DANGER IS
EXPECTED.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 192012
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
312 PM CDT SAT APR 19 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO AND VAN HORN/ 
HIGHWAY 54 CORRIDOR FOR WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH
FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM CDT TO 11 PM CDT SUNDAY
FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS...
PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...UPPER TRANS PECOS...
DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR FOR WINDY AND
DRY CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER...

.RH VALUES BELOW 10% AND WINDS NEAR 20 MPH ARE EXPECTED ACROSS THE
GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO AND VAN HORN/HIGHWAY 54
CORRIDOR REGION THROUGH THIS EVENING. ANOTHER NIGHT OF VERY POOR
RH RECOVERY IN STORE FOR THE MOUNTAINS AND ADJACENT PLAINS TONIGHT.
FIRE WEATHER CONCERNS SPREAD EAST ACROSS MOST OF THE REGION ON
SUNDAY...WHERE A RED FLAG WARNING IS IN EFFECT FOR ALL BUT THE LOWER
TRANS PECOS...STOCKTON PLATEAU AND BIG BEND REGION. SINGLE DIGIT 
MINIMUM RH VALUES AND VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED.

NMZ114-115-TXZ057-258-201000-
/O.UPG.KMAF.FW.A.0042.080420T1800Z-080421T0400Z/
/O.NEW.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/
/O.CON.KMAF.FW.W.0045.000000T0000Z-080420T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
312 PM CDT SAT APR 19 2008 /212 PM MDT SAT APR 19 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 11 PM
CDT /10 PM MDT/ SUNDAY...

SOUTHWEST TO WEST WINDS OF 20 MPH AND MINIMUM RELATIVE HUMIDITIES
NEAR 5% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH
SATURDAY EVENING. VERY HIGH TO EXTREME FIRE DANGER IS ALSO
EXPECTED. IN ADDITION...POOR OVERNIGHT RH RECOVERY IS EXPECTED
THROUGH THE WEEKEND.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY
AFTERNOON AND EVENING FOR SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH
ALONG WITH GUSTS NEAR 45 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR
5%.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045>048-050>053-058>063-067>070-074-201000-
/O.UPG.KMAF.FW.A.0042.080420T1800Z-080421T0400Z/
/O.NEW.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
312 PM CDT SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM CDT SUNDAY...

SOUTHWEST WINDS OF 20 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES
NEAR 5% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING. VERY HIGH TO EXTREME FIRE DANGER IS ALSO
EXPECTED.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 200307
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1007 PM CDT SAT APR 19 2008

...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT TO 11 PM
CDT SUNDAY FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO
PLAINS...PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...UPPER TRANS
PECOS...DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR FOR
WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE
DANGER...

.ANOTHER NIGHT OF POOR RH RECOVERY IS EXPECTED FOR THE MOUNTAINS
AND ADJACENT PLAINS TONIGHT. FIRE WEATHER CONCERNS WILL SPREAD
EAST ACROSS MOST OF THE REGION ON SUNDAY...WHERE A RED FLAG
WARNING IS IN EFFECT FOR ALL BUT THE LOWER TRANS PECOS...STOCKTON
PLATEAU AND BIG BEND REGION. SINGLE DIGIT MINIMUM RH VALUES...
BREEZY SOUTHWEST WINDS...AND VERY HIGH TO EXTREME FIRE DANGER ARE
EXPECTED.

NMZ114-115-TXZ057-258-201100-
/O.EXP.KMAF.FW.W.0045.000000T0000Z-080420T0300Z/
/O.CON.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
1007 PM CDT SAT APR 19 2008 /907 PM MDT SAT APR 19 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 11 PM CDT /10 PM MDT/ SUNDAY...
...RED FLAG WARNING HAS EXPIRED...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 11 PM CDT /10 PM MDT/ SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN SUNDAY
AFTERNOON AND EVENING FOR SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH
ALONG WITH GUSTS NEAR 50 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR
5%. VERY HIGH TO EXTREME FIRE DANGER IS ALSO EXPECTED.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045>048-050>053-058>063-067>070-074-201100-
/O.CON.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
1007 PM CDT SAT APR 19 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM CDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM CDT
SUNDAY FOR AREAS OF WEST TEXAS EAST OF THE PECOS RIVER.

SOUTHWEST WINDS OF 20 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES
NEAR 5% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING. VERY HIGH TO EXTREME FIRE DANGER IS ALSO
EXPECTED.DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 18, 2:18 PM CDT, 44 minutes earlier.

Area forecast discussion, Apr 18, 2:18 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
218 PM CDT FRI APR 18 2008

.DISCUSSION...
LOW TEMPERATURES FELL INTO THE LOWER TO MID 30S ACROSS THE CENTRAL
PERMIAN BASIN THIS MORNING...WITH SOME SUB-FREEZING TEMPERATURES
REPORTED ACROSS THE WESTERN PORTIONS OF THE COUNTY WARNING AREA.
HOWEVER...WITH DOWNSLOPE SOUTHWEST TO WEST SURFACE WINDS ALONG WITH
CLOUDLESS SKIES..TEMPERATURE HAVE WARMED RAPIDLY INTO THE 60S AND 70S
THIS AFTERNOON.

AS THE SURFACE HIGH PRESSURE RIDGE OVER THE AREA CONTINUES TO
SLIDE EASTWARD AND A BROAD AREA OF SURFACE LOW PRESSURE DEEPENS
OVER THE WESTERN UNITED STATES...SOUTHERLY SURFACE WINDS WILL
ESTABLISH THEMSELVES ACROSS MOST OF THE CWA ON SATURDAY. THIS WILL
RESULT IN MARKEDLY WARMER TEMPERATURES TOMORROW AFTERNOON THAN
TODAY.

AS UPPER LEVEL LOW PRESSURE CENTERED OVER THE PACIFIC NORTHWEST
BEGINS TO SLOWLY SLIDE EASTWARD ON SUNDAY...ASSOCIATED SURFACE
LOW PRESSURE WILL INTENSIFY OVER THE NORTHERN AND CENTRAL HIGH
PLAINS. THIS IN TURN WILL RESULT IN DOWNSLOPE WESTERLY WINDS ACROSS A
GOOD PORTION OF SOUTHEAST NEW MEXICO AND WEST TEXAS AND ALLOW FOR
CONTINUED WARMING...WITH AFTERNOON HIGH TEMPERATURES FORECAST TO
BE WELL ABOVE CLIMATOLOGICAL NORMALS FOR THIS TIME OF YEAR.

IN TERMS OF THE CURRENT FORECAST...I HAVE ADJUSTED SKY COVER GRIDS
OVER THE EASTERN CWA FOR THE OVERNIGHT/MORNING HOURS ON SUNDAY
THROUGH WEDNESDAY IN ANTICIPATION OF POSSIBLE MORNING LOW CLOUDS
IN THOSE AREAS. IN ADDITION...I HAVE CONTINUED TO INCLUDE A SLIGHT
CHANCE OF THUNDERSTORMS FOR WEDNESDAY. THE LATEST MODEL GUIDANCE
SUGGESTS THAT THE DRYLINE MAY HANG FARTHER TO THE WEST.
THUS...HAVE MOVED RAIN CHANCES FARTHER WEST TO REFLECT THIS TREND.
PRIMARY INDICATIONS ARE THAT SOME OF THESE THUNDERSTORMS COULD
REACH SEVERE LEVELS WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY
OVER THE NORTHEAST TEXAS PERMIAN BASIN AND THE ROLLING PLAINS.

OVERALL HOWEVER...THE MAIN FOCUS OF THE FORECAST CONTINUES TO BE THE
FIRE WEATHER POTENTIAL ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO
SATURDAY AND AGAIN ON SUNDAY.

&&

.FIRE WEATHER...
OVERNIGHT RH RECOVERY WILL GENERALLY BE POOR FOR MOST AREAS WEST OF
A FORT STOCKTON TO HOBBS LINE AS A DRY AIRMASS WILL REMAIN IN PLACE.
FAIR RECOVERY IS EXPECTED ACROSS MUCH OF THE PERMIAN BASIN...WITH
GOOD RECOVERY EAST OF A SNYDER TO DRYDEN LINE. SOUTH TO SOUTHWEST
WINDS WILL INCREASE TOMORROW AFTERNOON AS A SURFACE TROUGH DEVELOPS
ACROSS NEW MEXICO. DRY AIR CONTINUES TO REMAIN ANCHORED OVER THE
REGION...AND AS TEMPERATURES RISE ABOVE NORMAL...AFTERNOON RH/S WILL
DROP BELOW 15% ACROSS MOST AREAS. 20 FOOT WINDS ARE EXPECTED TO
INCREASE ABOVE 20 MPH FOR THE VAN HORN/HIGHWAY 54 CORRIDOR
REGION...GUADALUPE MOUNTAINS AND PLAINS OF SOUTHEASTERN NEW MEXICO.
WE HAVE OPTED TO UPGRADE/ISSUE TO A RED FLAG WARNING FOR THE ABOVE
MENTIONED REGIONS ON SATURDAY FROM 1 PM UNTIL 10 PM CDT. RED FLAG
FIRE WEATHER CONDITIONS ARE POSSIBLE DURING THE LATE AFTERNOON
SATURDAY ACROSS THE MARFA PLATEAU AND WESTERN PORTIONS OF THE
UPPER TRANS PECOS. THESE CONDITIONS ARE EXPECTED TO BE BRIEF...SO
WILL OPT TO HOLD OFF ON ANY HEADLINES AT THIS TIME. EXPECT ANOTHER
NIGHT OF POOR RH RECOVERY AGAIN FOR MOST AREAS WEST OF A FORT
STOCKTON TO HOBBS LINE SATURDAY NIGHT.

ON SUNDAY...TEMPERATURES WILL WARM A FEW MORE DEGREES...WITH MINIMUM
AFTERNOON RH/S LIKELY DROPPING BELOW 10% FOR MOST AREAS. MODEL
FORECAST SOUNDINGS SUGGEST MIXED LAYER WINDS IN THE 20-30KT RANGE
FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS...
NORTHWESTERN/WESTERN PERMIAN BASIN...UPPER TRANS PECOS...DAVIS
MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR. WE HAVE OPTED TO ISSUE A
FIRE WEATHER WATCH FOR THIS AREA ON SUNDAY FROM 1 PM CDT UNTIL 11 PM
CDT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              45  89  58  90  /   0   0   0  10
CARLSBAD NM                41  85  50  89  /   0   0   0   0
DRYDEN TX                  50  85  59  87  /   0   0   0  10
FORT STOCKTON TX           53  91  60  92  /   0   0   0  10
GUADALUPE PASS TX          51  77  56  81  /   0   0   0   0
HOBBS NM                   41  85  52  88  /   0   0   0   0
MARFA TX                   36  84  47  84  /   0   0   0   0
MIDLAND INTL AIRPORT TX    45  84  56  91  /   0   0   0  10
ODESSA TX                  49  88  60  90  /   0   0   0   0
WINK TX                    43  90  56  95  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 12 PM TO 9 PM MDT SATURDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM 12 PM TO 10 PM MDT SUNDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM
     MDT/ SATURDAY FOR THE FOLLOWING ZONES...GUADALUPE
     MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 11 PM CDT /10 PM
     MDT/ SUNDAY FOR THE FOLLOWING ZONES...ANDREWS...
     DAVIS/APACHE MOUNTAINS AREA...GAINES...GUADALUPE
     MOUNTAINS...LOVING...REEVES COUNTY AND UPPER TRANS PECOS...
     VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

&&

06/03
Hazardous weather outlook, Apr 18, 2:36 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CDT FRI APR 18 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-191945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
236 PM CDT FRI APR 18 2008 /136 PM MDT FRI APR 18 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND VAN HORN/HIGHWAY 54
CORRIDOR REGION SATURDAY AFTERNOON AND EVENING. SOUTHWEST WINDS
OF AT LEAST 20 TO 25 MPH WILL COMBINE WITH ABOVE NORMAL
TEMPERATURES AND DRY AIR OVER THE REGION TO CREATE LOW AFTERNOON
RELATIVE HUMIDITIES AND HIGH FIRE DANGER.

CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE ACROSS
PORTIONS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO ON SUNDAY
AFTERNOON AND EVENING. THE MAIN AREAS OF CONCERN WILL BE THE
GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS...
NORTHWESTERN AND WESTERN PERMIAN BASIN...UPPER TRANS PECOS...
DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 5:14 AM CDTFire Weather WatchMAF10 hr
Apr 18, 3:02 PM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more24 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.